Steroid induced psychosis and hypersexuality in adolescents: A case report


Karacetin G. , Dogangun B. , Kocabasoglu N.

KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY, vol.19, 2009 (Journal Indexed in SCI) identifier

  • Publication Type: Article / Article
  • Volume: 19
  • Publication Date: 2009
  • Title of Journal : KLINIK PSIKOFARMAKOLOJI BULTENI-BULLETIN OF CLINICAL PSYCHOPHARMACOLOGY

Abstract

Steroid-induced psychotic disorder is an important adverse effect of steroid treatment and is characterized by hallucinations and delusions. Although it is known that steroid treatment and psychosis may result in hypersexuality in adults, this relationship is not reported in children and adolescents. Here, we report a case of an adolescent who developed psychosis due to steroid treatment and had hypersexuality as presenting symptom. We think that our case is the first in children and adolescent age group regarding its clinical presentation and treatment.